Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS Newport/Morehead City, NC

August 9, 2007Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 9, 2007, 7:42 PM EDT for Duplin County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 7:42 PM EDT (23:42 UTC)
Expired
Aug 9, 2007, 8:30 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Counties, with a storm outline in the text

County Duplin County, NC

The radar

The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:16 PM EDTTSTM WND GST 605 Ene Beautancus, NCTREE BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3991 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMHX 092343
SVRMHX
NCC061-100030-
/O.NEW.KMHX.SV.W.0069.070809T2342Z-070810T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
742 PM EDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 830 PM EDT

* AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS   OF 60 MPH.  THIS STORM WAS LOCATED NEAR                   
  BEAUTANCUS...OR NEAR   MOUNT OLIVE...AND MOVING SOUTHEAST AT       
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAUTANCUS BY 800 PM EDT...
  6 MILES WEST OF KORNEGAY...6 MILES WEST OF ALBERTSON AND 9 MILES
  NORTH OF KENANSVILLE BY 830 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3519 7816 3518 7806 3519 7799 3517 7797
      3516 7791 3517 7784 3512 7776 3505 7776
      3491 7793 3517 7818
TIME...MOT...LOC 2342Z 316DEG 11KT 3519 7804

$$


24
1 follow-up statement
000 
WWUS52 KMHX 100011
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
811 PM EDT THU AUG 9 2007

NCC061-100030-
/O.CON.KMHX.SV.W.0069.000000T0000Z-070810T0030Z/
DUPLIN NC-
811 PM EDT THU AUG 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR DUPLIN COUNTY...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BEAUTANCUS...OR ABOUT
7 MILES SOUTHEAST OF MOUNT OLIVE...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF KORNEGAY...6 MILES WEST OF ALBERTSON AND 9 MILES
  NORTH OF KENANSVILLE BY 830 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3519 7816 3518 7806 3519 7799 3517 7797
      3516 7791 3517 7784 3512 7776 3505 7776
      3491 7793 3517 7818
TIME...MOT...LOC 0011Z 316DEG 11KT 3513 7796

$$

5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:16 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 9, 3:16 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT THU AUG 9 2007

.SYNOPSIS...
STRONG HIGH PRESSURE WILL LEAD TO ANOTHER DAY OF HOT HUMID CONDITIONS.
THE HIGH WILL WEAKEN AS A COLDFRONT CROSSES THE REGION FRIDAY
NIGHT AND MOVES OFFSHORE BY EARLY SATURDAY. ANOTHER COLDFRONT WILL
MOVE ACROSS THE REGION TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ISOLATED TSTMS DEVELOPING OVER THE ERN PIEDMONT REGION. WITH SUCH
HIGH HEAT AND HUMIDITY...ATMOSPHERE IS VERY UNSTABLE...SO ANY
TSTMS THAT DO DEVELOP COULD BECOME STRONG FAIRLY QUICKLY. THINK
COVERAGE WILL BE ISOLATED...SO 20 PCT SHOULD COVER THINGS THRU THE
EVENING. ANOTHER VERY WARM NIGHT WITH MINS IN MANY LOCATIONS
STAYING AS HIGH AS 82 OR 83 DEGREES.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
WILL CONTINUE EXCESSIVE HEAT WARNING FRIDAY AS ALL GUIDANCE PUSHES
HEAT INDICES UP AS HIGH AS 120 DEGREES IN SOME SPOTS AGAIN FRIDAY.
COLDFRONT PROGGED TO REACH OUR WRN COUNTIES AROUND 00Z SATURDAY
AND HAVE PUSHED HIGHEST POPS TO FRIDAY NIGHT. HPC GUIDANCE SHOWS
THE GREATEST QPF DURING THE FRIDAY NIGHT TIMEFRAME. WILL HAVE SOME
HI CHC POPS NEAR THE COAST EARLY ON SATURDAY AS FRONT EXITS THE
REGION. GIVEN THE TREMENDOUS INSTABILITY AHEAD OF THE FRONT FRIDAY
AND INCREASED LOW-LEVEL FORCING...SPC HAS MOST OF OUR CWA IN
SLIGHT RISK OF SEVERE TOMORROW. DRIER AIR FILTERS IN ON SATURDAY
WITH MAX TEMPS IN THE RELATIVELY COOLER UPPER 80S AND LOWER 90S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
PRETTY QUIET AND BENIGN EXTENDED PERIOD. 12Z GFS STILL HAS SFC
BOUNDARY MOVING INTO THE CWA MONDAY NIGHT INTO TUESDAY MORNING. SO
HAVE SLIGHT CHANCE POPS TUESDAY. AFTER FRONT MOVES THROUGH
TUESDAY... RIDGE AND HIGH PRESSURE RETURN. AFTER TUESDAY NO MENTION
OF PRECIP IN THE FORECAST. TEMPS THROUGH THE WEEK AROUND
CLIMO...INLAND HIGHS IN THE LOW 90S AND UPPER 80S ALONG THE COAST.
OVERNIGHT LOWS RANGE FROM UPPER 60S TO MID 70S.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
HAZY CONDITIONS WILL CONTINUE ACROSS THE TERMINALS THROUGH THE TAF
PERIOD WITH PRIMARILY MVFR VSBYS EXPECTED. ISOLATED TO WIDELY SCT
SHRA/TS WILL DEVELOP OVER THE COASTAL PLAIN THIS AFTERNOON AND EARLY
EVENING WITH SOME OF THESE AFFECT MAINLY THE KISO AND KPGV
TERMINALS. WINDS WILL REMAIN LIGHT SW AT SPEEDS AOB 10 KT. A BETTER
CHANCE OF SHRA/TS EXPECTED FRI AFTERNOON AND EVENING AS A COLD FRONT
APPROACHES FROM THE WEST.

MVFR/OCNL IFR VSBYS EXPECTED IN SHRA/TS FRI NIGHT AND EARLY SAT AS A
COLD FRONT MOVES ACROSS THE TERMINALS. FROPA IS EXPECTED BETWEEN
09-12Z.

&&

.MARINE...
SOUTHWESTERLY FLOW WILL CONTINUE ACROSS THE WATERS THROUGH FRI AHEAD
OF AN APPROACHING COLD FRONT THAT IS EXPECTED TO MOVE ACROSS THE
WATERS EARLY SAT. WINDS CURRENTLY 15 TO 20 KT CENTRAL AND NORTH WITH
LIGHTER WINDS AROUND 10 KT FAR NORTH WHERE GRADIENT IS WEAKER. SEAS
ARE AVERAGING 3 TO 5 FT...HIGHEST CENTRAL WATERS. THE NAM AND GFS
ARE IN SIMILAR AGREEMENT WITH THE PASSAGE OF THE FRONT EARLY SAT
BUT THE NAM IS A BIT SLOWER. WILL SIDE CLOSER TO THE GFS THIS
PACKAGE AND BRING THE FRONT ACROSS THE WATERS BY 12Z SAT. GRADIENT
WILL TIGHTEN TONIGHT AND FRI WITH WINDS INCREASING TO 20 TO 25 KT
OVER SOUTHERN AND CENTRAL WATERS THEN EXPANDING OVER THE NORTHERN
WATERS LATE FRI AND FRI EVENING. SEAS EXPECTED TO BUILD TO THE 5 TO
7 FT RANGE PRIMARILY OVER CENTRAL AND SOUTHERN WATERS FRI INTO FRI
NIGHT THEN SUBSIDE BELOW 6FT EARLY SAT AFTER FROPA. I HAVE SCA
BEGINNING OVER THE CENTRAL WATERS BY 00Z THEN EXPANDING OVER
SOUTHERN WATERS BY 04Z. IT APPEARS THAT WIND SPEEDS WILL REACH SMALL
CRAFT CRITERIA OVER THE PAMLICO SOUND AND FAR NORTHERN WATERS FRI
AND FRI EVENING SO WILL INCLUDE SCA OVER THIS AREA BETWEEN 18Z FRI
AND 06Z SAT. THE ALBEMARLE SOUND SHOULD REMAIN BELOW ADVISORY LEVELS
AS TIGHTEST GRADIENT REMAINS EAST OF THE AREA WITH LIGHTER WINDS.
SFC HIGH PRES BUILDS IN NORTH OF THE AREA SUN AND MON RESULTING IN
NORTHERLY FLOW ACROSS THE WATERS WITH WINDS/SEAS DIMINISHING.

.RIP CURRENTS...MODERATE THREAT OF RIP CURRENTS WILL EXIST SOUTH OF
CAPE LOOKOUT AND A LOW THREAT NORTH ON FRI.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ029-
     044>047-079>081-090>095-098-103-104.
     EXCESSIVE HEAT WARNING FROM 11 AM TO 7 PM EDT FRIDAY FOR
     NCZ029-044>047-079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 5 PM EDT SATURDAY FOR
     AMZ152-154.
     SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 8 AM EDT SATURDAY FOR
     AMZ156.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT
     SATURDAY FOR AMZ158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CLQ
AVIATION...JW
MARINE...JW
Hazardous weather outlook, Aug 9, 3:43 AM EDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 AM EDT THU AUG 9 2007

NCZ029-044>047-079>081-090>095-098-103-104-100745-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
343 AM EDT THU AUG 9 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION...THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING
COLD FRONT LATE FRIDAY AFTERNOON AND EVENING. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS THE MOST
LIKELY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 9, 2:54 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
254 PM EDT THU AUG 9 2007

NCZ044-092000-
PITT-
254 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS WILL AFFECT PITT COUNTY UNTIL 400 PM EDT...

AT 254 PM EDT...THERE WERE STRONG THUNDERSTORMS 12 MILES NORTHWEST OF
GREENVILLE...OR ABOUT 7 MILES NORTH OF FARMVILLE...MOVING EAST AT 5
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FALKLAND AT 305 PM
EDT...BRUCE AT 320 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE BELL ARTHUR AND BELLS FORK.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Aug 9, 3:42 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
342 PM EDT THU AUG 9 2007

NCZ079-092045-
GREENE-
342 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS WILL AFFECT GREENE COUNTY UNTIL 445 PM EDT...

AT 342 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTH CENTRAL
GREENE COUNTY...OR ABOUT 8 MILES WEST OF FARMVILLE...MOVING SOUTHEAST
AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CASTORIA AT 410 PM
EDT...LIZZIE AT 445 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE SNOW HILL...MAURY...ORMONDSVILLE AND LINDELL.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5

#

#
Local storm report, Aug 9, 4:21 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 PM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     4 E FARMVILLE           35.59N 77.52W
08/09/2007                   PITT               NC   FIRE DEPT/RESCUE

            TREE DOWN IN BELL ARTHUR ON BELL ARTHUR ROAD

&&

CQUELL
Special weather statement, Aug 9, 4:28 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
428 PM EDT THU AUG 9 2007

NCZ045-092130-
WASHINGTON-
428 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS WILL AFFECT WASHINGTON COUNTY UNTIL 530 PM
EDT...

AT 428 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER PLYMOUTH...
MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
ROPER AT 450 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS
INCLUDE HINSON AND WESTOVER.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THIS
STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5
Special weather statement, Aug 9, 6:15 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
615 PM EDT THU AUG 9 2007

NCZ103-092300-
EASTERN DARE-
615 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS WILL AFFECT DARE COUNTY UNTIL 700 PM EDT...

AT 615 PM EDT...THERE WERE STRONG THUNDERSTORMS 11 MILES WEST OF KILL
DEVIL HILLS...OR ABOUT 9 MILES SOUTHWEST OF DUCK...MOVING EAST AT 15
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COLINGTON AT 645 PM EDT...
KILL DEVIL HILLS AT 650 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE KITTY HAWK...MANTEO...NAGS HEAD...SOUTHERN SHORES AND
WHALEBONE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5

#

#
Local storm report, Aug 9, 6:40 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 PM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     KILL DEVIL HILLS        36.02N 75.67W
08/09/2007                   DARE               NC   PUBLIC

            STRONG WINDS BLOWING DOWN LARGE TREE LIMBS

&&

RF

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:51 PM EDTExcessive Heat WarningMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more28 hr
Aug 9, 4:02 PM EDTSevere Thunderstorm WarningMHXPitt43 min
Aug 9, 4:10 PM EDTSevere Thunderstorm WarningMHXGreene50 min
Aug 9, 4:46 PM EDTAreal Flood AdvisoryMHXGreene59 min
Aug 9, 5:03 PM EDTSpecial Marine WarningMHX57 min
Aug 9, 6:10 PM EDTSpecial Marine WarningMHX65 min
Aug 9, 6:22 PM EDTSevere Thunderstorm WarningMHXDare38 min
Aug 9, 7:58 PM EDTSevere Thunderstorm WarningMHXLenoir47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.